Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 3, 2019, 12:19 PM CST for 4 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2019, 12:19 PM CST (18:19 UTC)
- Expired
- Feb 3, 2019, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Castro County, TX, Parmer County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782 WWUS74 KLUB 031819 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1219 PM CST Sun Feb 3 2019 TXZ021>024-040000- /O.NEW.KLUB.WI.Y.0003.190203T1819Z-190204T0000Z/ Parmer-Castro-Swisher-Briscoe- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, and Quitaque 1219 PM CST Sun Feb 3 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * TIMING...Through the afternoon. * WINDS...Westerly at 30 to 40 mph with gusts to 50 mph. * IMPACTS...Unsecured lightweight objects will be blown around. Motorists will experience strong crosswinds at times on north- south oriented roads. Additionally, the winds will loft areas of blowing dust, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 3, 11:34 AM CST, 45 minutes earlier.
Area forecast discussion, Feb 3, 11:34 AM CST, 45 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1134 AM CST Sun Feb 3 2019 .AVIATION... Gusty southwesterly to westerly winds will be the main theme at the terminals this afternoon. These winds will weaken, but may still be breezy at times, though the evening hours. VFR will continue to prevail. && .PREV DISCUSSION... /issued 1106 AM CST Sun Feb 3 2019/ UPDATE... We have decided to issue a fire danger statement (RFD) for most of the area valid this afternoon. High-resolution guidance has trended a bit drier this afternoon. This combined with the very warm and breezy/windy conditions will create elevated fire weather through the afternoon. Winds were also running above forecast across the southwest Texas Panhandle. If these trends continue we may need a short-fused wind advisory. Stay tuned! FIRE WEATHER... Warm (20-25 degrees above average), dry (20-30% RH) and breezy (20-30 mph wind speeds, with higher gusts) conditions will create elevated fire weather across the southern Texas Panhandle, South Plains and much of the Rolling Plains this afternoon. A fire danger statement is now in effect from midday through 6 pm. The strongest winds will be across the northwestern South Plains into the far southwestern Texas Panhandle with somewhat lighter speeds heading into the southern Rolling Plains. Conditions will improve around sunset when winds weaken, temperatures begin dropping and RHs improve. PREV DISCUSSION... /issued 409 AM CST Sun Feb 3 2019/ DISCUSSION... So far we have remained fog and low cloud free this morning even with T/Td spreads approaching a few degrees in some spots across the Rolling Plains. The wind has already shifted to the southwest on the Caprock which is keeping drier air in place over this region. Wind speeds will continue to increase and the direction veer to more of a westerly direction through the day as the surface low near the CO/KS/NE border deepens through the day. It will be a breezy day but overall it looks like wind speeds will remain in the 20 to 30 mph range across the Caprock with 15 to 25 over the Rolling Plains. We should stay just under wind advisory criteria on the Caprock and there could be some patchy blowing dust but where this will happen is to uncertain to blanket the whole area in the weather grids. Quiet weather will then ensue through mid-week as west- southwesterly flow aloft remains in place. This will allow the lee surface trough to develop and remain close to or over the forecast area each day. Southwesterly surface winds will keep dry air in place with speeds in the 15 to 25 mph range each and every afternoon. Models have once again come into better agreement with the trough that will move over the region on Thursday evening but have trended drier with precipitation coverage. We will still have a strong subtropical jet in place ahead of the trough but it shifts east a bit faster than previous runs. This will remove much of the moisture and lift available for precipitation and has shifted the best chances across the Rolling Plains rather than for all of the forecast area. Amounts have also trended downward towards a tenth of an inch on the most optimistic models so expect less than this unless things change as we move through the week. One other change is that wind speeds on Wednesday have increased quite a bit in the models ahead of the arrival of the trough so we could see another day of breezy conditions Wednesday. The final difference in the models is that the cold front for Thursday is much weaker and both the GFS and ECMWF hold off pushing the front through until Thursday night into early Friday morning. Much of the coldest air will slide east of the area so we will see more of a glancing blow rather than a major cold dump that the models had 5 to 7 days ago. Conditions for the end of the week into next weekend look to be dry although the GFS is aggressively bringing low-level moisture back into the area by Saturday evening with the ECMWF much drier. Opted to remove PoPs that were introduced for next weekend and keep the forecast dry until we see how far south the front mid- week will push. Jordan FIRE WEATHER... Wind speeds will increase into the 20 to 30 mph range, however minimum RH values today will only fall to around 27 percent. Area fuels did recover a bit of moisture yesterday thanks to the fog and low clouds through much of the morning and ERC values reflect this as they dropped closer to 40 percent rather than continuing the trend upward. All these things taken together do not favor critical fire weather conditions with the lone exception being the wind speed. Strongest winds will be across the northwestern South Plains into the far southwestern Texas Panhandle with decreasing speeds heading into the southern Rolling Plains. We will hold off issuing any fire weather products at this time and evaluate through the day if any are needed. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 23
Hazardous weather outlook, Feb 3, 10:47 AM CST, 1 hour 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1047 AM CST Sun Feb 3 2019 TXZ021>044-040500- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1047 AM CST Sun Feb 3 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Warm, breezy and dry conditions will create elevated fire weather across the southern Texas Panhandle, South Plains and much of the Rolling Plains this afternoon. A fire danger statement is in effect from midday through 6 pm. Additionally, patchy blowing dust may affect a few spots. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.